Alert archive / West Virginia / Flash Flood Warnings in 2024
Flash Flood Warning 32, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 25, 2024, 11:35 PM EDT for Barbour County, Harrison County, Taylor County, West Virginia. It was in force for 7 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2024, 11:35 PM EDT (03:35 UTC)
- Expired
- May 26, 2024, 7:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barbour County, WV, Harrison County, WV, Taylor County, WV
The radar
The Pittsburgh radar (KPBZ), 135 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 12:30 AM EDT | FLASH FLOOD | 5 Sse Tygart Lake State, WV | Flooding reported on Cherokee Road. |
| May 26, 1:25 AM EDT | FLASH FLOOD | 5 W Grafton, WV | Flooding reported on Beverly Pike. |
| May 26, 2:41 AM EDT | FLASH FLOOD | 4 Nnw Flemington, WV | Flooding reported along Meadland Road and Morrow Cross Road. |
| May 26, 3:09 AM EDT | FLASH FLOOD | 1 E Bridgeport, WV | Water rescue at Broadway Avenue. |
| May 26, 3:24 AM EDT | FLASH FLOOD | 1 E Bridgeport, WV | Flooding on Willis Avenue. |
| May 26, 3:32 AM EDT | FLASH FLOOD | 1 S Flemington, WV | Flooding at E Veterans Memorial HWY. |
| May 26, 3:54 AM EDT | FLASH FLOOD | 6 Se Enterprise, WV | Flooding at Seth Ct, Bridgeport. |
| May 26, 4:14 AM EDT | FLASH FLOOD | 1 Ene Bridgeport, WV | Flooding reported at Hall Valley Drive, Bridgeport. |
| May 26, 4:15 AM EDT | FLASH FLOOD | 1 E Bridgeport, WV | Flooding over E Olive Street, Bridgeport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
063
WGUS51 KRLX 260335
FFWRLX
WVC001-033-091-260630-
/O.NEW.KRLX.FF.W.0032.240526T0335Z-240526T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1135 PM EDT Sat May 25 2024
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Northern Barbour County in northeastern West Virginia...
Northeastern Harrison County in northern West Virginia...
Taylor County in northern West Virginia...
* Until 230 AM EDT.
* At 1135 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Clarksburg, Grafton, Philippi, Bridgeport, Shinnston, Anmoore,
Enterprise, Flemington, Tygart Lake State Park, Galloway,
Moatsville, Knottsville, Rosemont, Meadland, McGee and Nestorville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3943 8030 3939 8020 3940 8012 3941 8011
3939 8009 3940 8004 3930 7990 3929 7987
3925 7985 3924 7981 3920 7983 3908 7986
3928 8029
FLASH FLOOD...RADAR INDICATED
$$
JLB4 follow-up statements
387
WGUS51 KRLX 260520
FFWRLX
WVC001-033-091-260800-
/O.EXT.KRLX.FF.W.0032.000000T0000Z-240526T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
120 AM EDT Sun May 26 2024
The National Weather Service in Charleston has extended the
* Flash Flood Warning for...
Northern Barbour County in northeastern West Virginia...
Northeastern Harrison County in northern West Virginia...
Taylor County in northern West Virginia...
* Until 400 AM EDT.
* At 120 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Clarksburg, Grafton, Philippi, Bridgeport, Shinnston, Anmoore,
Enterprise, Flemington, Tygart Lake State Park, Galloway,
Moatsville, Knottsville, Rosemont, Meadland, McGee and Nestorville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3943 8030 3939 8020 3940 8012 3941 8011
3939 8009 3940 8004 3930 7990 3929 7987
3925 7985 3924 7981 3920 7983 3908 7986
3928 8029
FLASH FLOOD...RADAR INDICATED
$$
JLB018
WGUS51 KRLX 260745
FFWRLX
WVC001-033-091-260900-
/O.EXT.KRLX.FF.W.0032.000000T0000Z-240526T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
345 AM EDT Sun May 26 2024
The National Weather Service in Charleston has extended the
* Flash Flood Warning for...
Northern Barbour County in northeastern West Virginia...
Northeastern Harrison County in northern West Virginia...
Taylor County in northern West Virginia...
* Until 500 AM EDT.
* At 345 AM EDT, Doppler radar indicated between 2 and 5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Clarksburg, Grafton, Philippi, Bridgeport, Shinnston, Anmoore,
Enterprise, Flemington, Tygart Lake State Park, Galloway,
Moatsville, Knottsville, Rosemont, Meadland, McGee and Nestorville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3943 8030 3939 8020 3940 8012 3941 8011
3939 8009 3940 8004 3930 7990 3929 7987
3925 7985 3924 7981 3920 7983 3908 7986
3928 8029
FLASH FLOOD...RADAR INDICATED
$$
ARJ137
WGUS51 KRLX 260847
FFWRLX
WVC001-033-091-261100-
/O.EXT.KRLX.FF.W.0032.000000T0000Z-240526T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
447 AM EDT Sun May 26 2024
The National Weather Service in Charleston has extended the
* Flash Flood Warning for...
Northern Barbour County in northeastern West Virginia...
Northeastern Harrison County in northern West Virginia...
Taylor County in northern West Virginia...
* Until 700 AM EDT.
* At 447 AM EDT, Emergency management reported several high water
events and few water rescues across Harrison county. Although
rainfall has ended, high water on roads and overflowing creeks and
small streams will continue for few more hours. Therefore, the
flash flood warning has been extended until 7 AM. Flash flooding
is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Clarksburg, Grafton, Philippi, Bridgeport, Shinnston, Anmoore,
Enterprise, Flemington, Tygart Lake State Park, Galloway,
Moatsville, Knottsville, Rosemont, Meadland, McGee and Nestorville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3943 8030 3939 8020 3940 8012 3941 8011
3939 8009 3940 8004 3930 7990 3929 7987
3925 7985 3924 7981 3920 7983 3908 7986
3928 8029
FLASH FLOOD...OBSERVED
$$
ARJ558
WGUS71 KRLX 261052
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
652 AM EDT Sun May 26 2024
WVC001-033-091-261102-
/O.EXP.KRLX.FF.W.0032.000000T0000Z-240526T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barbour WV-Harrison WV-Taylor WV-
652 AM EDT Sun May 26 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 7 AM EDT THIS MORNING FOR
NORTHERN BARBOUR, NORTHEASTERN HARRISON AND TAYLOR COUNTIES...
Flood waters are receding. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3943 8030 3939 8020 3940 8012 3941 8011
3939 8009 3940 8004 3930 7990 3929 7987
3925 7985 3924 7981 3920 7983 3908 7986
3928 8029
$$
JLBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 25, 10:21 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 25, 10:21 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1021 PM EDT Sat May 25 2024 .SYNOPSIS... Showers and storms through Memorial Day weekend in response to a cold front. Damaging wind gusts, hail, and locally heavy downpours will be possible. && .NEAR TERM /THROUGH SUNDAY/... As of 1020 PM Saturday... The forecast remains on track. All the convection is staying up north along the CWA border. As the front makes it way through the activity should wane by early to mid morning. As of 710 PM Saturday... Adjusted POPs to better represent the current situation and trends by adding in the latest guidance and a blend with Hi- res guidance as well. Winds were also tweaked slightly which didn't change the forecast much at all. POPs were trimmed down a bit due to the lack of activity, but kept in thunderstorm probability into the overnight as the front crosses through, therefore we cannot rule them out at this time. Outside that, the forecast remains in tact and no other changes were made at this time. As of 210 PM Saturday... Key Points: * Isolated showers and thunderstorms developing this afternoon and progged to continue until this evening. * Areas of locally dense fog possible for Sunday morning in response to excess moisture and a nearby stalled front. * Better potential for strong to severe thunderstorms arrives Sunday afternoon ahead of a cold front. Afternoon cumulus field is beginning to bubble at the time of writing, as local inhibition is overpowered by daytime heating and increasing moisture. Satellite trends depict main focus for activity in our forecast area runs from southeast Ohio and down into the West Virginia mountains. Forecast soundings depict southwesterly mid-level steering flow, so anything that forms across the area this afternoon will follow a northeasterly path up into the northern and eastern WV panhandles. In the case of better organization within our convective field today, isolated instances of damaging wind gusts and hail will be possible. Mesoanalysis shows lackluster shear values over the Central Appalachians this afternoon, but just enough CAPE of around 1500 J/kg to conspire with breaching convective temperatures to produce create quick pulsating storms. Will continue to also monitor for localized flash flooding that could sprout in convection due to its slow moving nature anticipated today. Also starting to see hints of backbuilding along the spine of the Appalachian mountains, which could yield localized flooding concerns as well. Activity tapers down tremendously this evening with the loss of daytime heating. With a plethora of moisture festering overhead due to strengthening onshore flow set in place by an approaching disturbance, a strong signal for fog was noted on forecast soundings for Sunday morning. This will also be aided by an approaching cold front that is progged to stall along the Middle Ohio Valley overnight. Some spots could observe locally dense fog before finally eroding after daybreak. Aforementioned cold front encroaches on the region for the end of the weekend and provokes another round of afternoon and evening convection for Sunday. This may yield scattered to possibly numerous severe storms around the Tri-State area, and lessening in coverage as activity tracks into the central lowlands and eventually the mountains near the break point of the near and short term forecast periods. Some uncertainty still exists for longevity and intensity of storms as they reach the Ohio River Valley late Sunday afternoon/evening as the front drifts southeastward. Some of these storms could outrun the boundary and weaken as a result, but hi-res CAMs strongly suggest a line of convection swinging into Ohio and Kentucky and encroaching on our forecast area near the evening. Loss of daytime heating as these storms arrive may also hinder the severity coverage to more isolated instances. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... As of 1150 AM Saturday... Showers and thunderstorms remain likely Sunday night and into Monday morning with waves of shortwave energy approaching from the west. The strength and timing of any thunderstorms overnight still remains questionable. Most models show storms weakening as they approach West Virginia from the west, likely due to a lack of instability. Some thunderstorms may be capable of bringing damaging winds and hail, particularly across northeast Kentucky and far southern Ohio, where instability will be a little more favorable. Severe potential is more questionable across West Virgina. Nonetheless, the atmosphere will still have plenty of moisture with PWAT values likely to be anywhere from 1.25-1.75 inches late Sunday night and into Monday morning. Therefore, we are concerned about the threat of flooding, especially in training showers/thunderstorms and locations where the ground has been saturated from previous activity. The Weather Prediction Center places much of the region in a slight risk of excessive rainfall through 12Z Monday morning, which increases our concern for potential high water issues. A cold front will sweep through from the west Monday afternoon. Ahead of the front will be scattered showers and thunderstorms. Therefore, the potential for flooding will continue into Monday. The Memorial Day holiday shouldn't be a complete washout, but it will be a good idea to keep an eye to the sky and stay up to date with the latest forecast. Mid-level drier air will funnel in from the west behind the cold front Monday evening, which should help curb the flooding threat. Isolated showers and thunderstorms will remain possible Tuesday as an upper-level low spins over the Northeast. The flooding threat for Tuesday and Wednesday looks low at this time. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... As of 1150 AM Saturday... Showers will remain in the forecast Wednesday, but drier weather should build into the area from Thursday onward as high pressure expands into the middle Ohio Valley. Temperatures Wednesday and Thursday will be much cooler than what we have seen recently. Highs will only be in the upper 60s in the mountains to the 70s in the lowlands. Temperatures should gradually warm back into the 80s again by next weekend as high pressure slides to the east and a southerly flow returns. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... As of 730 PM Saturday... For tonight, we cannot rule out thunderstorm or shower activity as a cold front moves on through. However, by early morning surface flow will go calm and the clouds will mostly clear behind the front setting up the area for a good foggy night and nothing else. Have coded up IFR or worse under foggy conditions at all sites. VIS will likely jump around all morning until lifting out by around 13Z. Thereafter, VFR with partly cloudy skies becoming active by the afternoon with thunderstorm/shower probability increasing through the afternoon. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Onset timing of fog and its intensity may vary for late tonight into Sunday morning. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SUN 05/26/24 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H L L M M M L L HTS CONSISTENCY H H H H H L M L L M L L BKW CONSISTENCY H H H H H M L M L M L L EKN CONSISTENCY H H H H H H M M M M M M PKB CONSISTENCY H H H H H H L M L M L L CKB CONSISTENCY H H H H H H M L M M L L AFTER 00Z MONDAY... IFR possible at times in showers and storms through early next week. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...MEK/JMC NEAR TERM...JZ/MEK SHORT TERM...JMC LONG TERM...JMC AVIATION...JZ
Hazardous weather outlook, May 25, 3:52 AM EDT, 19 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 352 AM EDT Sat May 25 2024 OHZ066-067-075-076-084-085-VAZ004-WVZ007>011-014>020-025>034-039-040- 515>526-260800- Perry-Morgan-Athens-Washington-Vinton-Meigs-Buchanan-Mason- Jackson WV-Wood-Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun- Ritchie-Doddridge-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 352 AM EDT Sat May 25 2024 This Hazardous Weather Outlook is for portions of southeast Ohio, portions of southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Isolated severe storms could produce strong gusty winds or hail this afternoon and evening. Localized flash flooding is also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated severe thunderstorms are possible Sunday and Monday. Localized flash flooding remains a concern as rounds of rain continue to impact the area early next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ083-086-087-VAZ003-WVZ005-006-013-024-260800- Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Gallia-Lawrence OH- Dickenson-Wayne-Cabell-Lincoln-Mingo- 352 AM EDT Sat May 25 2024 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, portions of southwest Virginia, and portions of southern and western West Virginia. .DAY ONE...Today and Tonight. Isolated severe storms could produce strong gusty winds or hail this afternoon and evening. Localized flash flooding is also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered to possibly numerous severe thunderstorms are possible on Sunday. Isolated severe storms may again develop on Monday. Localized flash flooding remains a concern as rounds of rain continue to impact the area early next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, May 25, 9:17 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
917 PM EDT Sat May 25 2024
OHZ075-084-260145-
Athens OH-Vinton OH-
917 PM EDT Sat May 25 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN VINTON AND WEST
CENTRAL ATHENS COUNTIES THROUGH 945 PM EDT...
At 917 PM EDT, Doppler radar was tracking a strong thunderstorm near
Nelsonville, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Athens, Nelsonville, Chauncey, Buchtel, Stroud Run State Park, and
The Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3946 8198 3945 8196 3932 8197 3936 8240
3939 8240 3939 8229 3947 8228
TIME...MOT...LOC 0117Z 271DEG 18KT 3943 8231
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
12Special weather statement, May 25, 10:55 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Charleston WV
1055 PM EDT Sat May 25 2024
WVZ011-260315-
Tyler WV-
1055 PM EDT Sat May 25 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TYLER COUNTY
THROUGH 1115 PM EDT...
At 1050 PM EDT, Doppler radar was tracking a strong thunderstorm near
Paden City, or 7 miles west of New Martinsville, moving southeast at
15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Middlebourne, Paden City, Sistersville, and Fly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3958 8089 3960 8085 3959 8085 3958 8083
3956 8082 3956 8081 3955 8078 3954 8078
3952 8077 3941 8086 3954 8104 3961 8095
TIME...MOT...LOC 0250Z 303DEG 14KT 3965 8100
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
12Special weather statement, May 25, 11:15 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Charleston WV
1115 PM EDT Sat May 25 2024
WVZ031-032-040-260345-
Barbour WV-Harrison WV-Taylor WV-
1115 PM EDT Sat May 25 2024
...A STRONG THUNDERSTORM WILL IMPACT TAYLOR...NORTHERN BARBOUR AND
NORTHEASTERN HARRISON COUNTIES THROUGH 1145 PM EDT...
At 1114 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shinnston, or 7 miles northeast of Clarksburg, moving southeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksburg, Grafton, Philippi, Bridgeport, Shinnston, Anmoore,
Enterprise, Flemington, Valley Falls, Moatsville, Rosemont,
Knottsville, Nestorville, Meadland, Tygart Lake State Park, Thornton,
McGee, Galloway, Meadowbrook, and Despard.
This includes the following highways...
Interstate 79 between mile markers 120 and 128.
Route 50 in West Virginia near mile marker 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3907 7992 3932 8036 3943 8028 3939 8020
3941 8011 3939 8009 3940 8002 3936 7990
3930 7989 3929 7986 3925 7985 3924 7981
3923 7981
TIME...MOT...LOC 0314Z 299DEG 26KT 3937 8022
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:55 PM EDT | Special Weather Statement | RLX | Tyler | 20 min |
| May 25, 11:15 PM EDT | Special Weather Statement | RLX | Barbour, Taylor | 30 min |
| May 26, 3:28 AM EDT | Flash Flood Warning | RLX | Doddridge, Harrison, Lewis | 3 hr |
| May 26, 2:00 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 75 min |
| May 26, 3:13 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Wayne | 77 min |
| May 26, 3:19 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 71 min |
| May 26, 3:25 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo, Wayne | 80 min |
| May 26, 3:34 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 56 min |
| May 26, 3:45 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Putnam | 45 min |
| May 26, 3:56 PM EDT | Severe Thunderstorm Warning | RLX | Logan, McDowell, Mingo, Wyoming | 49 min |
| May 26, 3:58 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Lincoln, Mason, Putnam | 47 min |
| May 26, 4:00 PM EDT | Tornado Warning | RLX | Cabell, Mason, Putnam | 30 min |
| May 26, 4:22 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Logan, Raleigh, Wyoming | 53 min |
| May 26, 4:32 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Jackson, Kanawha, Roane, Wirt, Wood | 58 min |
| May 26, 4:36 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas, Raleigh, Roane and 1 more | 54 min |
| May 26, 4:48 PM EDT | Special Weather Statement | RLX | Putnam | 27 min |
| May 26, 5:21 PM EDT | Special Weather Statement | RLX | Calhoun, Pleasants, Ritchie, Roane, Wirt, Wood | 24 min |
| May 26, 5:24 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas, Raleigh, Roane and 1 more | 36 min |
| May 26, 5:45 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Nicholas, Pocahontas and 1 more | 45 min |
| May 26, 6:08 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Gilmer, Harrison, Lewis, Randolph, Upshur and 1 more | 52 min |
| May 26, 6:22 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph, Webster | 38 min |
| May 26, 6:25 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph, Webster | 50 min |
| May 26, 6:39 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Lewis, Pocahontas, Randolph, Taylor and 1 more | 51 min |
Nearby
Flash Flood Warnings in West Virginia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.